Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Wilmington, OH

June 25, 2005Darke County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2005, 5:08 PM EDT for Darke County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2005, 5:08 PM EDT (21:08 UTC)
Expired
Jun 25, 2005, 5:44 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Darke County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:16 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 25, 3:16 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT SAT JUN 25 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SCT TSTMS HAVE DVLPD IN LAST TWO HOURS NORTH OF I-70.  CURRENT
LAPS DATA INDCG SBCAPES IN THE 2000-2500 J/KG RANGE IN A NARROW
AXIS FROM NORTH OF KIND EAST INTO WEST CNTRL OH AND TO THE NW OF
CMH METRO.  LO LVL/SFC CONV AXIS AND WEAK MID LVL VORT ALSO
APPEARS TO BE AIDING IN TSTM DVLPMNT.  MODEL SOUNDINGS INDCG STORM
MOTION LESS THAN 5 KTS...SO ANY STORM THAT DVLPS WILL REMAIN
NEARLY STATIONARY.  FRZ LVL REMAINS NEAR 15KFT WITH WBZEROS AROUND
11KFT.  WHILE CANNOT RULE OUT AN ISOLD SVR STORM...MAIN THREAT
FROM THESE STORMS WILL BE TORRENTIAL RAINFALL AND NOT OUT OF THE
QUESTION TO SEE SOME LOCALIZED FLOODING WITH SOME OF THE STORMS.
RADAR ESTIMATES OF 1-2 INCHES HAVE ALREADY BEEN NOTED WITH TSTMS
IN MADISON/UNION COS TO NW OF CMH METRO.

HAVE INDCG SCT TSTMS INTO ERLY EVNG HOURS NORTH OF I-70 TO ACCOUNT
FOR CURRENT CONVECTION.  MID LVL CAP IS A BIT STRONGER FURTHER
SOUTH ACRS FCST AREA AND WITH NO APPRECIABLE FORCING AVAIL...WILL
KEEP DRY CONDITIONS AND MSTLY CLR SKIES THIS EVNG SOUTH OF A
CONNERSVILLE IND...SRN DAYTON SUBURBS...LANCASTER LINE.  FURTHER
NORTH...TSTMS SHOULD BECOME MORE ISOLD THIS EVNG AS BETTER FORCING
AND LO LVL CONV SHIFT NORTH INTO NW OHIO.  THESE AREAS SHOULD BE
DRY BY MIDNIGHT...WITH CLOUDS DISSIPATING LATE.

FRNTL BNDRY LOCATED NORTH OF REGION WILL BEGIN TO WASH OUT ON SUN
AS IT BUTTS UP AGAINST UPR RIDGE.  MID LVL FORCING IS GENERALLY
NIL WITH LESS IN WAY OF INSTABILITY ACRS REGION FOR SUN.  MODEL
SOUNDINGS INDCG STRONGER SUBSIDENCE THRU LOWER ATMOSPHERE ON
SUN...AND THIS SHOULD TRANSLATE TO DRY WX AND LESS IN WAY OF CU/AC
ACRS MUCH OF FCST AREA SUN.  CI ASSOCD WITH UPR LVL DIUSTURBANCE
ACRS SE CONUS WILL BEGIN TO LIFT INTO SRN FCST AREA BY LATE
AFTN/EVNG. 12Z GFS RATHER AGGRESSIVE IN SHFTING TROPICAL MOISTURE
PLUME NORTH INTO OH VLY ON BACK SIDE OF SFC HI SUN NIGHT.  OTHER
MODELS HOLD MUCH OF THE MOISTURE BACK UNTIL MON...AND WILL FOLLOW
CONSENSUS.  PTLY CLDY SKIES AND CONTINUED DRY FOR SUN NIGHT.

TEMPS...STICKY WX TO CONTINUE THRU SHORT TERM.  KEPT CLOSE TO ALL
TEMP GUID NEXT TWO NIGHTS...WITH LOWS IN U60S/L70S.  TRENDED
CLOSER TO WARMER MET FOR SUN AS 850 TEMPS PROGGED NEAR 21C SUN
AFTN.  WITH LESS CLOUDS/PCPN EXPECTED FROM TODAY...SHOULD HAVE NO
PROBLEM RISING INTO L/M90S ACRS FCST AREA.  DEWPTS WILL REMAIN IN
THE 60S ON SUN...PRODUCING HEAT INDICES IN THE M/U90S.  THIS IS
BELOW HEAT ADV CRITERIA...SO WILL CONTINUE WITH SPSILN FOR CVG/DAY
METROS.

RYAN

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
MODELS CONTINUE TO SHOW A BROAD UPPER RIDGE OVER THE OHIO VALLEY
DURING THE FIRST HALF OF THE LONG TERM FORECAST. THIS RIDGE WILL
BE  CENTERED OFF THE ATLANTIC COAST. BY MIDWEEK AN UPPER LEVEL
TROUGH/SHORT WAVE MOVES THROUGH THE REGION WITH AN ASSOCIATED COLD
FRONT DROPPING SOUTH TO NEAR THE OHIO RIVER THURSDAY NIGHT. THE
UPPER LEVEL PATTERN WILL BECOME MORE WESTERLY BY THE END OF THE
WEEK  AND WE WILL SEE A RETURN OF SOME MOISTURE ON
SATURDAY.INCREASING  MOISTURE ADVECTION AROUND THE WEST SIDE OF
SURFACE HIGH COUPLED WITH  SLIGHT COOLING ALOFT REQUIRES AFTERNOON
SLIGHT CHANCE/CHANCE POPS  MONDAY THROUGH WEDNESDAY AND THEN
THURSDAY THROUGH FRIDAY MORNING  WITH FRONT. OPTED TO KEEP
SATURDAY DRY AT THIS TIME ALTHOUGH MAY SEE  ENOUGH MOISTURE RETURN
FOR SOME SCATTERED PRECIPITATION.  TEMPERATURES EXPECTED TO REMAIN
IN LOWER 90S MONDAY WITH A COOLING  TREND BEHIND THE FRONT TO MORE
SEASONABLE TEMPERATURES IN THE LOWER  TO MIDDLE 80S BY THE END OF
THE WEEK.

&&

.AVIATION (18Z-18Z)...
SCT CU DEVELOPING OVER FCST AREA THIS AFTERNOON AND ENOUGH FORCING
TO THE NORTH OF I-70 MAY CONTINUE TO SQUEEZE OUT A FEW SHORT-LIVED
SHOWERS AND THUNDERSTORMS. VERY WEAK WEST-SOUTHWEST FLOW OVER NRN
AND WRN FCST AREA IS HELPING MAINTIAN THE HAZY HOT HUMID SUMMER
CONDITIONS AND SOME RESTRICTIONS TO VSBY WILL OCCUR IN HAZE THIS
AFTERNOON. AIRMASS WILL NOT CHANGE MUCH IF AT ALL...ANY ORGANIZED
CONVECTION OR SHOWERS WILL REMAIN WELL N OF FCST AREA AND IT APPEARS
THAT ANOTHER DAY OF HAZY HOT HUMID...WEAK FLOW...AND AFTERNOON CU
WILL BE IN THE OFFING.

WILL CONITNUE TO MONITOR TAF SITES...WILL NOT AMEND FOR SHOWERS
UNLESS A CELL DEVELOPS RIGHT OVER TAF SITES. FLOW IS NE AROUND
3-4KT...SO ANY SHOWERS THAT DEVELOP WONT BE MOVING ANYWHERE.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 25, 4:55 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT JUN 25 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260853-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
455 AM EDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

DEWPOINTS WILL BEGIN TO INCREASE TODAY...REACHING THE MID TO UPPER
60S BY LATE AFTERNOON. THE HUMIDITY COMBINED WITH TEMPERATURES IN THE
LOWER 90S WILL CREATE HEAT INDICES BETWEEN 95 AND 100 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HUMIDITY COMBINED WITH TEMPERATURES IN THE LOWER 90S WILL CREATE
HEAT INDICES BETWEEN 95 AND 100 DEGREES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 25, 3:21 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT SAT JUN 25 2005

OHZ045-046-055-251945-
DELAWARE OH-FRANKLIN OH-UNION OH-
321 PM EDT SAT JUN 25 2005

...TWO VERY STRONG THUNDERSTORMS WILL AFFECT NORTHERN
FRANKLIN...SOUTHWESTERN DELAWARE AND SOUTHERN UNION COUNTIES THROUGH
345 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED ALONG THE DELAWARE AND FRANKLIN COUNTY
LINE. DON SCOTT ARIPORT REPORTED A WIND GUST TO 50 MPH WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN OF UP TO 1.5 INCHES PER HOUR
ARE LIKELY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WATKINS...BELLEPOINT...STRATFORD...COLUMBUS ZOO...LEWIS CENTER...ALUM
CREEK STATE PARK...WORTHINGTON...SHAWNEE HILLS...RIVERLEA...POWELL
AND DUBLIN.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 3:48 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT SAT JUN 25 2005

OHZ052-252030-
CHAMPAIGN OH-
348 PM EDT SAT JUN 25 2005

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN COUNTY THROUGH
430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR URBANA WHICH WAS NEARLY STATIONARY.
BECAUSE OF THE VERY SLOW MOVEMENT...THIS STORM WILL LIKLEY PRODUCE
UP TO 1.75 INCHES OF RAIN THROUGH 430 PM

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CABLE...
MINGO...KENNARD AND MUTUAL.

THE HEAVY RAIN RESULT PONDING OF WATER ON ROADS...DITCHES AND LOW
LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD
AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 3:59 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT SAT JUN 25 2005

OHZ034-252030-
MERCER OH-
359 PM EDT SAT JUN 25 2005

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER COUNTY THROUGH
430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR BURKETTSVILLE AND WAS MOVING SLOWLY
NORTH AT ABOUT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH...AS WELL AS RAINFALL OF UP TO 1.50 INCHES THROUGH 430 PM.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ST.
HENRY...MONTEZUMA...COLDWATER...CHICKASAW...CELINA AND BURKETTSVILLE.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jun 25, 4:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT SAT JUN 25 2005

OHZ061-077-260215-
HAMILTON-MONTGOMERY-
INCLUDING THE CITIES OF...CINCINNATI...DAYTON
414 PM EDT SAT JUN 25 2005

...HIGH HEAT INDEX READINGS EXPECTED SUNDAY...

HUMIDITY WILL CONTINUE TO INCREASE ACROSS THE REGION FOR
SUNDAY. THIS COMBINED WITH DAYTIME HIGHS IN THE LOWER 90S
WILL RESULT IN HEAT INDICES BETWEEN 95 AND 100 SUNDAY AFTERNOON
AND EVENING.

IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR THE HEAT.
WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK
PLENTY OF WATER. TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR
CONDITIONED BUILDING. REMEMBER...LENGTHY EXPOSURE TO THE HEAT CAN BE
DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN.

STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS
FOR FURTHER DETAILS OR UPDATES.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:05 PM EDTSevere Thunderstorm WarningILNMercer32 min
Jun 25, 6:05 PM EDTSevere Thunderstorm WarningILNMontgomery40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.